Alert archive / Missouri / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 94, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at May 11, 2016, 6:50 PM CDT for 4 counties in Illinois; 5 counties in Missouri. It was in force for 40 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 11, 2016, 6:50 PM CDT (23:50 UTC)
- Expired
- May 11, 2016, 7:30 PM CDT
- In force
- 40 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Calhoun County, IL, Greene County, IL, Jersey County, IL, Pike County, IL, Lincoln County, MO, Montgomery County, MO, Pike County, MO, Saint Charles County, MO, Warren County, MO
The radar
The St Louis radar (KLSX), 44 km from the middle of the area, began a volume at 23:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 11, 7:00 PM CDT | TSTM WND DMG | Warrenton, MO | FEW TREES DOWN ON HIGHWAY U |
| May 11, 7:17 PM CDT | HAIL 0.75 | 1 S Troy, MO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 11, 12:10 PM CDT | Severe Thunderstorm Watch | SPC | 12 hr |
| May 11, 6:30 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 11.8 hours before the alert went out and 256 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 905 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 120 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
797
WUUS53 KLSX 112350
SVRLSX
ILC013-061-083-149-MOC113-139-163-183-219-120030-
/O.NEW.KLSX.SV.W.0094.160511T2350Z-160512T0030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
650 PM CDT WED MAY 11 2016
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN PIKE COUNTY IN WEST CENTRAL ILLINOIS...
WESTERN GREENE COUNTY IN SOUTHWESTERN ILLINOIS...
WEST CENTRAL JERSEY COUNTY IN SOUTHWESTERN ILLINOIS...
CALHOUN COUNTY IN SOUTHWESTERN ILLINOIS...
SOUTHEASTERN PIKE COUNTY IN NORTHEASTERN MISSOURI...
EASTERN MONTGOMERY COUNTY IN EAST CENTRAL MISSOURI...
NORTHWESTERN ST. CHARLES COUNTY IN EAST CENTRAL MISSOURI...
LINCOLN COUNTY IN EAST CENTRAL MISSOURI...
WARREN COUNTY IN EAST CENTRAL MISSOURI...
* UNTIL 730 PM CDT
* AT 650 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES NORTHEAST OF NEW HARTFORD TO NEAR HERMANN...
MOVING EAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
O'FALLON...ST. PETERS...WENTZVILLE...LAKE ST. LOUIS...DARDENNE PRAIRIE...
TROY...WARRENTON...WELDON SPRING...BOWLING GREEN...LOUISIANA...WRIGHT
CITY...COTTLEVILLE...ELSBERRY...ST. PAUL...MOSCOW MILLS...WINFIELD...
DAVIS...HARDIN...PLEASANT HILL AND JONESBURG.
THIS INCLUDES INTERSTATE 70 IN MISSOURI BETWEEN EXITS 179 AND 220.
THIS ALSO INCLUDES CUIVRE RIVER STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3946 9049 3869 9066 3870 9130 3871 9131
3871 9133 3870 9134 3870 9137 3871 9140
3871 9148 3946 9112
TIME...MOT...LOC 2350Z 272DEG 17KT 3924 9118 3873 9137
HAIL...1.00IN
WIND...60MPH
$$
GLASSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 11, 5:18 PM CDT, 1 hour 32 minutes earlier.
Area forecast discussion, May 11, 5:18 PM CDT, 1 hour 32 minutes before
Area Forecast Discussion...Updated National Weather Service Saint Louis MO 518 PM CDT WED MAY 11 2016 .UPDATE... Issued at 514 PM CDT Wed May 11 2016 Have canceled SVR Watch in the cold pool in the wake of the earlier convection. Ample insolation has allowed destabilization across portions of central MO newd into west central IL. This area is being monitored for severe potential and based on rapid growth this morning, would expect strong/severe to develop shortly. Trends will continue to be monitored and updated as soon as possible as needed. Tilly && .SHORT TERM... (Through Late Tonight) Issued at 308 PM CDT Wed May 11 2016 Sfc low continues to lift newd thru the area this afternoon. The wrmfnt will slowly lift along with it, bringing a very unstable airmass with it. While ongoing severe TSRA continue to push ewd in IL, area across central MO continues to destabilize. This area will become the focus for the next round of storms late this afternoon thru the evening. Guidance has room for improvement in the evolution for the remainder of this event. Believe the NAM Nest, NSSL WRF and local 4km WRF are currently handling it best. Environment over much of MO is recovering well ahead of the sfc low with MUCAPE of 3000 J/kg or greater already. Based on the 18z sounding from SGF, a small cap remains in place. Expect TSRA to develop over the next few hours and move ewd thru the region during the evening hours. Focus for convection shud shift swd after Midnight tonight and out of the area by sunrise Thurs. Main questions for this eve and overnight will be timing. Storms that do develop will be capable of being severe. Tilly .LONG TERM... (Thursday through Next Wednesday) Issued at 308 PM CDT Wed May 11 2016 System to exit forecast area by Thursday morning. Could see some lingering showers and thunderstorms over far southern portions of forecast area through 18z Thursday. Then dry and cooler with highs only in the low to mid 70s and lows Thursday night in the mid 40s to low 50s. Models continue to show next frontal boundary moving into northern portions of forecast area by Friday afternoon. Some decent CAPES and convergence along front, so SPC has placed areas along and north of I70 in a marginal risk for severe storms Friday afternoon and evening. Then front exits region by day break on Saturday with dry wx for remainder of weekend. Highs will only be in the upper 50s to mid 60s. Some extended models bring next weather system into southwestern MO by Sunday with some showers/storms developing and spreading northeast towards forecast area late Sunday and Sunday night. For now only have slight chance/low end chance pops during this period. Better chances of showers and thunderstorms Monday through Wednesday with several waves of activity. Temperatures to remain at or below normal for this time of year. Byrd && .AVIATION... (For the 18z TAFs through 18z Thursday Afternoon) Issued at 1242 PM CDT Wed May 11 2016 First round of TSRA is moving thru the region now. These storms will move E, with redevelopment expected further W this afternoon. The next round is expected to move thru the region late this afternoon and thru the evening hours. The first round poses a threat to large hail and damaging winds. The second round may also be severe. Tilly && .PRELIMINARY POINT TEMPS/POPS... Saint Louis 62 75 53 76 / 80 10 5 20 Quincy 56 71 49 72 / 80 5 0 50 Columbia 56 72 49 75 / 80 5 5 30 Jefferson City 57 74 50 77 / 80 5 5 30 Salem 63 74 52 73 / 80 30 10 10 Farmington 62 74 49 75 / 80 20 5 5 && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, May 11, 3:34 PM CDT, 3 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 334 PM CDT WED MAY 11 2016 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-121200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-SAINT CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-SAINT CHARLES MO-FRANKLIN MO- SAINT LOUIS MO-SAINT LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-SAINT FRANCOIS MO-SAINTE GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 334 PM CDT WED MAY 11 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT SEVERE THUNDERSTORMS ARE LIKELY THROUGH TONIGHT. HAIL IN EXCESS OF 1 INCH IN DIAMETER AND WIND GUSTS IN EXCESS OF 70 MPH ARE THE PRIMARY THREATS. AN ISOLATED TORNADO IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CHANCE OF SEVERE THUNDERSTORMS AGAIN ON FRIDAY AFTERNOON AND EVENING ALONG AND NORTH OF INTERSTATE 70. LARGE HAIL AND DAMAGING WIND ARE THE PRIMARY THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE. BYRD
In the hours before
Local storm report, May 11, 6:16 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
616 PM CDT WED MAY 11 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM HAIL POTOSI 37.94N 90.78W
05/11/2016 M0.70 INCH WASHINGTON MO AMATEUR RADIO
AT 911 CALL CENTER JUST NORTH OF POTOSI
&&
KANOFSKYLocal storm report, May 11, 6:17 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
617 PM CDT WED MAY 11 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0616 PM HAIL PARK HILLS 37.85N 90.53W
05/11/2016 M1.75 INCH ST. FRANCOIS MO TRAINED SPOTTER
WALL CLOUD WITH VERY WEAK ROTATION LOCATED WEST OF PARK
HILLS. GOLF BALL SIZE HAIL IN PARK HILLS.
0616 PM WALL CLOUD PARK HILLS 37.85N 90.53W
05/11/2016 ST. FRANCOIS MO TRAINED SPOTTER
WALL CLOUD WITH VERY WEAK ROTATION LOCATED WEST OF PARK
HILLS. GOLF BALL SIZE HAIL IN PARK HILLS.
&&
KANOFSKYLocal storm report, May 11, 6:20 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
620 PM CDT WED MAY 11 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0619 PM HAIL DESLOGE 37.87N 90.52W
05/11/2016 M0.70 INCH ST. FRANCOIS MO TRAINED SPOTTER
&&
KANOFSKYLocal storm report, May 11, 6:22 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
622 PM CDT WED MAY 11 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0621 PM HAIL 2 N POTOSI 37.96N 90.78W
05/11/2016 M1.00 INCH WASHINGTON MO 911 CALL CENTER
REPORTED BY LAW ENFORCEMENT AT THE 911 CALL CENTER
&&
KANOFSKYLocal storm report, May 11, 6:29 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
629 PM CDT WED MAY 11 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0627 PM HAIL PARK HILLS 37.85N 90.53W
05/11/2016 M1.75 INCH ST. FRANCOIS MO TRAINED SPOTTER
OBSERVED IN SOUTH PART OF THE CITY.
&&
KELLYLocal storm report, May 11, 6:44 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
644 PM CDT WED MAY 11 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0642 PM HAIL LEADINGTON 37.83N 90.48W
05/11/2016 M1.00 INCH ST. FRANCOIS MO TRAINED SPOTTER
WALL CLOUD WITH SOME ROTATION. QUARTER SIZE HAIL IN
LEADINGTON.
0642 PM WALL CLOUD LEADINGTON 37.83N 90.48W
05/11/2016 ST. FRANCOIS MO TRAINED SPOTTER
WALL CLOUD WITH SOME ROTATION. QUARTER SIZE HAIL IN
LEADINGTON.
&&
KANOFSKYThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 11, 3:19 AM CDT | Dense Fog Advisory | LSX | Bond, Brown, Calhoun, Clinton, Fayette, Greene and 10 more | 6 hr |
| May 11, 1:08 PM CDT | Severe Thunderstorm Warning | LSX | Madison, Saint Clair | 52 min |
| May 11, 1:12 PM CDT | Severe Thunderstorm Warning | LSX | Monroe, Saint Clair | 48 min |
| May 11, 1:51 PM CDT | Severe Thunderstorm Warning | LSX | Madison, Saint Clair | 54 min |
| May 11, 1:55 PM CDT | Severe Thunderstorm Warning | LSX | Monroe, Saint Clair | 65 min |
| May 11, 2:12 PM CDT | Severe Thunderstorm Warning | LSX | Monroe, Randolph | 63 min |
| May 11, 2:32 PM CDT | Severe Thunderstorm Warning | LSX | Bond, Clinton, Fayette, Madison, Washington | 43 min |
| May 11, 3:02 PM CDT | Severe Thunderstorm Warning | LSX | Fayette, Marion | 43 min |
| May 11, 3:13 PM CDT | Severe Thunderstorm Warning | LSX | Bond, Clinton, Fayette, Washington | 47 min |
| May 11, 3:15 PM CDT | Severe Thunderstorm Warning | LSX | Monroe, Randolph, Saint Clair | 45 min |
| May 11, 3:43 PM CDT | Severe Thunderstorm Warning | LSX | Fayette, Marion | 33 min |
| May 11, 3:52 PM CDT | Flash Flood Warning | LSX | Clinton, Monroe, Randolph, Saint Clair, Washington | 4 hr |
| May 11, 3:57 PM CDT | Severe Thunderstorm Warning | LSX | Monroe, Randolph | 63 min |
| May 11, 3:59 PM CDT | Severe Thunderstorm Warning | LSX | Randolph, Saint Clair, Washington | 19 min |
| May 11, 4:45 PM CDT | Severe Thunderstorm Warning | LSX | Monroe, Randolph | 60 min |
| May 11, 5:23 PM CDT | Severe Thunderstorm Warning | LSX | Randolph | 52 min |
| May 11, 5:26 PM CDT | Flash Flood Warning | LSX | Randolph | 4 hr |
| May 11, 10:08 AM CDT | Severe Thunderstorm Warning | LSX | Audrain, Boone | 52 min |
| May 11, 10:25 AM CDT | Severe Thunderstorm Warning | LSX | Audrain, Callaway | 50 min |
| May 11, 10:52 AM CDT | Severe Thunderstorm Warning | LSX | Audrain, Callaway, Montgomery, Pike | 38 min |
| May 11, 11:24 AM CDT | Severe Thunderstorm Warning | LSX | Lincoln, Montgomery, Pike | 51 min |
| May 11, 12:26 PM CDT | Severe Thunderstorm Warning | LSX | Franklin, Saint Charles, Saint Louis, Warren | 49 min |
| May 11, 12:29 PM CDT | Severe Thunderstorm Warning | LSX | Franklin, Jefferson, Washington | 46 min |
| May 11, 12:47 PM CDT | Severe Thunderstorm Warning | LSX | Franklin, Jefferson, Saint Louis | 28 min |
| May 11, 3:11 PM CDT | Severe Thunderstorm Warning | LSX | Saint Francois, Washington | 49 min |
| May 11, 4:05 PM CDT | Severe Thunderstorm Warning | LSX | Sainte Genevieve, Saint Francois, Washington | 40 min |
| May 11, 5:16 PM CDT | Severe Thunderstorm Warning | LSX | Audrain, Montgomery, Pike, Ralls | 44 min |
| May 11, 5:18 PM CDT | Severe Thunderstorm Warning | LSX | Crawford | 27 min |
| May 11, 5:18 PM CDT | Severe Thunderstorm Warning | LSX | Franklin, Gasconade, Montgomery, Osage, Warren | 42 min |
| May 11, 5:35 PM CDT | Severe Thunderstorm Warning | LSX | Callaway, Montgomery | 40 min |
| May 11, 5:45 PM CDT | Severe Thunderstorm Warning | LSX | Saint Francois, Washington | 45 min |
| May 11, 5:56 PM CDT | Severe Thunderstorm Warning | LSX | Audrain, Lincoln, Montgomery, Pike, Ralls | 64 min |
| May 11, 6:12 PM CDT | Severe Thunderstorm Warning | LSX | Callaway, Lincoln, Montgomery, Warren | 48 min |
| May 11, 6:29 PM CDT | Severe Thunderstorm Warning | LSX | Franklin, Jefferson, Sainte Genevieve, Saint Francois, Washington | 46 min |
| May 11, 6:42 PM CDT | Severe Thunderstorm Warning | LSX | Pike, Ralls | 48 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2016Severe Thunderstorm Warnings in Illinois, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.